MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120510
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).The name, phone and email address of the initial reporter are not available / reported.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l12892) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01213, and 3008114965-2019-01214.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of a subarachnoid hemorrhage (sah), the 5mm x 10cm galaxy g3 coil (gly120510 / l12892) was used with the sl-10® 45° microcatheter (stryker), but the detachable coil delivery system (dcs) became stuck in the microcatheter.The physician removed the coil and noted that it had unraveled.The coil was replaced, and the replacement coil also became unraveled.The procedure was completed with the target coil (stryker) through the echelon microcatheter (medtronic).There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to document the review of the preliminary photo images of the complaint device as captured by the j&j japan affiliates on (b)(6) 2019.[photo analysis]: there were pre-shipment photos of the three complaint products related to this complaint provided by the j&j japan affiliate.Complaint product 1: the device positioning unit (dpu) had no kinks.The embolic coil was not connected to the resistance heating (rh).There was no observable abnormality at the distal end of the introducer.Complaint product 2: the embolic coil was deformed and entangled with the dpu.A foreign material was observed on the embolic coil.The rh did not show evidence that it had been heated.The embolic coil was still attached and there was not observed abnormality at the distal end of the introducer.Complaint product 3: the device was connected to a concomitant device from another manufacturer.The embolic coil was deformed and entangled with the dpu.There was a reddish material on the embolic coil.The rh did not show evidence that it had been heated.The embolic coil was still attached.A kink was observed on the dpu at the distal end of the radiopaque marker; a bent was observed on the proximal side.There was no abnormality observed at the distal end of the introducer.The reported issue that the coil was unraveled could not be confirmed through the analysis of the photo.Further investigation will be performed when the device has been returned to the product analysis lab.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01213, and 3008114965-2019-01214.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 12/3/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01213 and 3008114965-2019-01214.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 11/13/2019.[additional information]: the healthcare professional reported that during the coil embolization of a subarachnoid hemorrhage (sah) with the target lesion located on the internal carotid artery (ica), the 5mm x 10cm galaxy g3 coil (gly120510 / l12892) was used with the sl-10® 45° microcatheter (stryker), but the detachable coil delivery system (dcs) became stuck in the microcatheter during the attempt to advance the coil into the aneurysm.Continuous flush was maintained through the sl-10® 45° microcatheter.It was reported that there was no resistance between the guidewire and the microcatheter during the attempt to access the target site.The physician removed the coil and noted that it had unraveled.Aside from the reported unraveled condition, there was no other damage noted on the device.The coil was replaced, and the replacement coil also became unraveled.The procedure was completed with the target coil (stryker) through the echelon microcatheter (medtronic).The event did not result in any flow restriction or reduction.There was no report of any patient injury / complication or any clinically significant delay associated with the event.The first name, last name, title and phone number of the initial reporter were provided.Updated sections: e.1: the initial reporter title, first and last names were added; initial reporter phone: (b)(6).This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01212, 3008114965-2019-01213, and 3008114965-2019-01214.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization of a subarachnoid hemorrhage (sah) with the target lesion located on the internal carotid artery (ica), the 5mm x 10cm galaxy g3 coil (gly120510 / l12892) was used with the sl-10® 45° microcatheter (stryker), but the detachable coil delivery system (dcs) became stuck in the microcatheter during the attempt to advance the coil into the aneurysm.Continuous flush was maintained through the sl-10® 45° microcatheter.It was reported that there was no resistance between the guidewire and the microcatheter during the attempt to access the target site.The physician removed the coil and noted that it had unraveled.Aside from the reported unraveled condition, there was no other damage noted on the device.The coil was replaced, and the replacement coil also became unraveled.The procedure was completed with the target coil (stryker) through the echelon microcatheter (medtronic).The event did not result in any flow restriction or reduction.There was no report of any patient injury / complication or any clinically significant delay associated with the event.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 10cm galaxy g3 coil was received contained in a pouch.Visual inspection was performed.The hub was observed without any damage.The device positioning unit (dpu) was observed in good, normal condition.The marker band was found at 45.3cm from the hub, this is within specification.The resheathing tool was in good condition.The introducer was also in good condition.Microscopic inspection was performed.The v-notch was observed in good condition.The resistance heating (rh) coil showed evidence that it had been heated.The embolic coil was not returned with the device.Functional testing was performed.A lab sample microcatheter was flushed with a lab sample syringe.The returned device was introduced into the microcatheter and the device was advanced without any resistance / friction.A review of manufacturing documentation associated with this lot (l12892) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 5mm x 10cm galaxy g3 coil was used with the sl-10® 45° microcatheter (stryker), but the detachable coil delivery system (dcs) became stuck in the microcatheter during the attempt to advance the coil into the aneurysm.The returned device underwent functional testing, the reported issue was not confirmed.The returned device did not experience any resistance / friction during the advancement through the lab sample microcatheter.The reported issue that the coil had became unraveled when it was removed was not confirmed as the embolic coil was not returned with the device.Resistance between the coil and the microcatheter and coil becoming stretched or unraveled are known potential issues associated with the use of the galaxy g3 coil.Without the return of the embolic coil, the reported unraveled condition was not confirmed; the potential cause cannot be conclusively determined.However, coil unraveling is an indication that excess force was applied, possibly during the attempt to move the coil when it was reported as stuck in the microcatheter during advancement through the sl-10® 45° microcatheter.Excessive force applied to a coil through manipulation can increase the possibility of coil stretching or unraveling, even breaking.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The ifu also cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 10cm galaxy g3 coil left the manufacturing facility with the embolic coil in a stretched condition and entangled in itself.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01212, 3008114965-2019-01213, and 3008114965-2019-01214.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 5MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9307100
Report Number3008114965-2019-01212
Device Sequence Number13996341
Product Code KRD
UDI-Device Identifier10886704077503
UDI-Public10886704077503
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberGLY120510
Device Lot NumberL12892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer11/13/2019
11/20/2019
12/03/2019
12/04/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date11/13/2019
11/21/2019
12/03/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® 45° MICROCATHETER (STRYKER)